MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG; SURGICAL MESH
Catalog Number 0112950
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Nerve Damage (1979); Pain (1994); Dysuria (2684)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including pain, trouble during urinating and infection; however, no details have been provided.A review of the manufacturing records was performed and found that the lot was manufactured to specification.In regards to the infection, the warnings section of the instructions for use (ifu) states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient was implanted with a bard/davol perfix plug on (b)(6)2019.Attorney alleges that the patient sustained serious personal injuries and damages as a result of the defective device.Attorney alleges that from the date of implant of hernia mesh, the patient has experienced extreme pain, trouble urinating, infections and other ongoing problems as a direct result of the hernia mesh.Attorney also alleges that the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including pain, trouble during urinating and infection; however, no details have been provided.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Addendum: h.11: this is an addendum to the initial emdr submitted (mdr no.1213643-2021-07613).This supplemental emdr has been submitted to report the corrected implant, event dates and additional event details provided in the second legal claim.No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including disability, nerve entrapment, infections and pain; however, no details have been provided.In regards to the infection, the warnings section of the instructions for use (ifu) states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Attorney alleges that the patient was implanted with a bard/davol perfix plug on (b)(6) 2019.Attorney alleges that the patient sustained serious personal injuries and damages as a result of the defective device.Attorney alleges that from the date of implant of hernia mesh, the patient has experienced extreme pain, trouble urinating, infections and other ongoing problems as a direct result of the hernia mesh.Attorney also alleges that the device was defective.Addendum per legal claim: attorney alleges that the patient underwent surgery for left inguinal hernia repair with mesh on (b)(6) 2019.Attorney alleges the repair consisted of the following product: bard/davol perfix plug.It is alleged that shortly after recovering from the surgery, the patient began experiencing severe pain, numbness, trouble urinating and ongoing infections in left inguinal/groin area.It is alleged that on (b)(6) 2020, the patient was examined by physicians due to the severe pain and was diagnosed with ilioinguinal nerve entrapment.It is alleged that as a direct and proximate result of the defective perfix plug, it has caused the patient severe pain and permanent bodily injuries, numbness in the left inguinal area, significant mental and physical pain, suffered nerve entrapment and was compelled to undergo additional medical care.Attorney alleges that as a further direct and proximate result, the patient has suffered and sustained, and will continue to suffer and sustain, the following damages: physical pain and suffering, physical disability and mental anguish.It is alleged that the injuries sustained by the patient required medical care and treatment and endure substantial physical discomfort.Attorney also alleges that the device was defective.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12509830
Report Number1213643-2021-07613
Device Sequence Number3288563
Product Code FTL
UDI-Device Identifier00801741016653
UDI-Public(01)00801741016653
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Catalogue Number0112950
Device Lot NumberHUBZ1781
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;
Patient Age34 YR
Patient SexMale